MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012454-12
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat a lesion in the distal circumflex (cx) artery with 95% stenosis, no calcification and no tortuosity.The 4.5x12mm nc trek rx balloon dilatation catheter (bdc) had no resistance during advancement and post dilatation was completed.There was resistance noted during withdrawal towards the guide catheter at the location of the common trunk and mild force was applied.The shaft fractured and separated into two pieces at about 15cm from the distal end.The "twisting wires" technique was applied and retrieved the separated piece from the anatomy.There was no adverse patient effect and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
H6: medical device problem code 2017 - excessive force.Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in an unspecified artery.The 4.5x12mm nc trek rx balloon dilatation catheter (bdc) shaft fractured and separated into two pieces.There was no reported adverse patient effect and there was no reported clinically significant delay in the procedure.Subsequent to the initially filed mdr, the following information was provided: the procedure was to treat a lesion in the distal circumflex (cx) artery with 95% stenosis, no calcification and no tortuosity.The 4.5x12mm nc trek rx balloon dilatation catheter (bdc) had no resistance during advancement and post dilatation was completed.There was resistance noted during withdrawal towards the guide catheter at the location of the common trunk and mild force was applied.The shaft fractured and separated into two pieces at about 15cm from the distal end.The "twisting wires" technique was applied and retrieved the separated piece from the anatomy.There was no adverse patient effect and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual analysis was performed on the returned device.The reported difficulty removing was unable to be confirmed as it was based on procedural circumstances.The reported material separation was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.It was reported that resistance was noted during withdrawal towards the guide catheter at the location of the common trunk and mild force was applied resulting in the shaft separating into two pieces.It should be noted that the nc trek rx instructions for use, states: ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.In this case, it could not be determined if the mild force caused or contributed to the material separation.Based on the reported information and evaluation of the returned device, the reported difficulty removing resulting in separation and unexpected medical intervention to retrieve the separated material appear to be related to procedural circumstances.It is likely that after successful post dilatation was completed, resistance was encountered during removal due to interaction with the guide catheter.Additionally, while continuing to withdrawal the catheter with force against resistance, the material separation occurred.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key17059292
Report Number2024168-2023-05851
Device Sequence Number8577561
Product Code LOX
UDI-Device Identifier08717648152108
UDI-Public08717648152108
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model Number1012454-12
Device Catalogue Number1012454-12
Device Lot Number21128G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/12/2023
Supplement Date Received by Manufacturer07/27/2023
Initial Report FDA Received Date06/05/2023
Supplement Report FDA Received Date07/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR
Patient SexMale
Patient Weight80 KG